Alert archive / Wisconsin / River Flood Watches in 2011
River Flood Watch 24, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Apr 9, 2011, 11:38 AM CDT for Buffalo County, Pepin County, Wisconsin. It took effect at Apr 12, 2011, 3:00 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 11:38 AM CDT (16:38 UTC)
- In effect from
- Apr 12, 2011, 3:00 PM CDT
- Expired
- Apr 15, 2011, 11:12 PM CDT
- In force
- 3 days
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Buffalo County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chippewa River (WI) at Durand (DURW3).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
309 WGUS63 KMPX 091638 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1138 AM CDT SAT APR 9 2011 ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN WISCONSIN... CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES .THIS RIVER FORECAST IS BASED ON FORECAST PRECIPITATION OF UP TO AN INCH OVER THE NEXT 24 HOURS. HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOWUP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE. .OVERVIEW MANY RIVERS...STREAMS AND CREEKS REMAIN FLOODED ACROSS THE WARNED AREA...WITH MANY AREAS STILL EXPERIENCING ADDITIONAL RISES BASED ON RECENT SNOWMELT UPSTREAM...AND RUNOFF FROM PRECIPITATION FROM THE PAST WEEK. SOME RIVERS HAVE CRESTED...BUT WATER IS STILL MAKING ITS WAY INTO THE MAIN RIVER SYSTEMS. THIS WILL LEAD TO ONGOING FLOODING FOR SOME TIME. SYNOPSIS...THIS AFTERNOON THROUGH MONDAY MORNING...A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA. RAINFALL AMOUNTS WILL ARE EXPECTED TO RANGE FROM ONE HALF TO ONE INCH ON AVERAGE. THUNDERSTORMS COULD DROP LOCALLY HIGHER AMOUNTS OF RAINFALL...ESPECIALLY SATURDAY EVENINGTHROUGH SUNDAY. REMEMBER...THE CURRENT RIVER FORECASTS ONLY INCLUDE PRECIPITATION FORECASTS OVER THE NEXT 24 HOURS...SO ANY PRECIPITATION THAT FALLS BEYOND SUNDAY IS NOT TAKEN INTO ACCOUNT IN THESE FORECASTS. ANY ADDITIONAL PRECIPITATION WILL LIKELY HAVE AN IMPACT ON RIVER LEVELS OVER THE NEXT WEEK OR TWO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. WIC011-091-111638- /O.NEW.KMPX.FL.A.0024.110412T2200Z-110416T0600Z/ /DURW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1138 AM CDT SAT APR 9 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE CHIPPEWA RIVER AT DURAND * FROM TUESDAY AFTERNOON TO SATURDAY APRIL 16. * AT 10:00 AM SATURDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 13.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY AFTERNOON. $$
2 follow-up statements
443 WGUS63 KMPX 100133 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 833 PM CDT SAT APR 9 2011 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN... CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES .OVERVIEW MANY RIVERS...STREAMS AND CREEKS REMAIN FLOODED ACROSS THE WARNED AREA...WITH MANY AREAS STILL EXPERIENCING ADDITIONAL RISES BASED ON RECENT SNOWMELT UPSTREAM...AND RUNOFF FROM PRECIPITATION FROM THE PAST WEEK. SOME RIVERS HAVE CRESTED...BUT WATER IS STILL MAKING ITS WAY INTO THE MAIN RIVER SYSTEMS. THIS WILL LEAD TO ONGOING FLOODING FOR SOME TIME. SYNOPSIS...THIS AFTERNOON THROUGH MONDAY MORNING...A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA. RAINFALL AMOUNTS WILL ARE EXPECTED TO RANGE FROM ONE HALF TO ONE INCH ON AVERAGE. THUNDERSTORMS COULD DROP LOCALLY HIGHER AMOUNTS OF RAINFALL...ESPECIALLY SATURDAY EVENINGTHROUGH SUNDAY. REMEMBER...THE CURRENT RIVER FORECASTS ONLY INCLUDE PRECIPITATION FORECASTS OVER THE NEXT 24 HOURS...SO ANY PRECIPITATION THAT FALLS BEYOND SUNDAY IS NOT TAKEN INTO ACCOUNT IN THESE FORECASTS. ANY ADDITIONAL PRECIPITATION WILL LIKELY HAVE AN IMPACT ON RIVER LEVELS OVER THE NEXT WEEK OR TWO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. && WIC011-091-120133- /O.CON.KMPX.FL.A.0024.110412T2000Z-110416T0600Z/ /DURW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 833 PM CDT SAT APR 9 2011 THE FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER AT DURAND * FROM TUESDAY AFTERNOON TO SATURDAY APRIL 16. * AT 7:00 PM SATURDAY THE STAGE WAS 12.7 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 13.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY AFTERNOON. $$
997 WGUS63 KMPX 160412 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1112 PM CDT FRI APR 15 2011 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES WIC011-091-160442- /O.CAN.KMPX.FL.A.0024.000000T0000Z-110416T0600Z/ /DURW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1112 PM CDT FRI APR 15 2011 THE FLOOD WATCH IS CANCELLED FOR THE CHIPPEWA RIVER AT DURAND * AT 10:45 PM FRIDAY THE STAGE WAS 10.3 FEET. * FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Apr 9, 6:11 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 9, 6:11 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 611 AM CDT SAT APR 9 2011 .UPDATE... UPDATED TO INCLUDE 12Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 357 AM CDT SAT APR 9 2011/ APPEARS ACTIVE WEATHER PATTERN TO DEVELOP TONIGHT INTO SUNDAY ACROSS THE CWA. INITIALLY HAVE MCS ROLLING ACROSS MISSOURI AND SOUTHEAST IOWA HIS MORNING. THIS INITIATED NEAR SURFACE WARM FRONT. THIS BOUNDARY WILL LIFT SLOWLY NORTH ACROSS IOWA AS NEXT STRONG SHORT WAVE LIFTS NORTHEAST FROM COLORADO/HEW MEXICO. SHOULD SEE BOUNDARY MOVE TO NEAR THE MN/IA BORDER BY 00Z SUN. VERY UNSTABLE/STEEP LAPSE RATES LIFTING INTO THE REGION DURING THE DAY WITH BEST LI'S TRAVERSING THE AREA THROUGH 00Z. ELEVATED NATURE OF CONVECTION EXPECTED DURING THE DAY AND WILL MENTION CHANCE POPS FOR THIS LIFTING NORTH DURING THE DAY. EXPECT QUITE A BIT OF CLOUD COVER TO REMAIN OVER THE AREA AS SURFACE WARM FRONT LIFTS NORTH. TEMPERATURES COULD BE LIMITED FROM REACHING FORECAST VALUES. WILL RETAIN 60S FOR THE AREA FOR NOW. LATER THIS AFTERNOON...NEAR THE SURFACE WARM FRONT...EXPECT ANY CONVECTIVE INHIBITION TO WEAKEN RAPIDLY AND EXPECT THUNDERSTORMS TO DEVELOP ALONG FRONT AND CONGEAL INTO ANOTHER MCS AND LIFT NORTHEAST DURING THE NIGHT...AS LOW LEVEL JET DEVELOPS AND CONTINUES TO DRIVE VERY UNSTABLE/STEEP LAPSE RATE AIR OVER SOUTHERN MN/WC WI. LARGE HAIL IS LIKELY AS THIS AIR MOVES THROUGH. WILL TRY AND TRAIL POPS TO HE SOUTHWEST AFTER MIDNIGHT. SUNDAY DEVELOPMENT/MOVEMENT OF SURFACE LOW AND ATTENDANT COLD FRONT PRETTY MUCH ON TRACK. 00Z NAM IS FASTEST WITH SURFACE LOW AND COLD FRONT EXITING MN BEFORE 00Z MON. GFS HAS BEEN MOST CONSISTENT WITH ITS MOVEMENT AND WILL FOLLOW THIS MODEL FOR POTENTIAL SEVER WEATHER DEVELOPMENT SUNDAY. COULD HAVE SOME RESIDUAL STRONG/SEVERE THUNDERSTORMS LIFTING OVER NORTHERN CWA EARLY IN THE MORNING BEFORE WEAKENING. REDEVELOPMENT EXPECTED LATE MORNING/EARLY AFTERNOON ALONG FRONTAL BOUNDARY/SURFACE LOW WHICH IS FORECAST TO BE OVER CENTRAL MN BY AFTERNOON. DRY SURGE EXPECTED TO LIFT NORTHEAST AND COULD SHUT OF CONVECTION FOR A TIME IN THE SOUTH...BUT AS FRONT MOVES EAST...STILL COULD SEE DEVELOPMENT THERE IN THE AFTERNOON. BEST CHANCE OF SEVERE WEATHER WILL BE FOUND OVER THE FAR EASTERN MN REGION INTO WEST CENTRAL WISCONSIN DURING THE AFTERNOON...WITH TEMPERATURES WARMING THROUGH THE LOWER AND MIDDLE 70S AND DEWPOINTS TO 60F. A FEW TORNADOES POSSIBLE BUT EXPECT ACTIVITY TO BE MOVING RAPIDLY EAST. WRAP AROUND SHOWERS/RAIN WILL MOVE ACROSS THE REGION OVERNIGHT SUNDAY NIGHT AND EXIT THE AREA MONDAY MORNING. COOLER REGIME TO FOLLOW THIS SYSTEM...READINGS CLOSER TO NORMAL. LONGER RANGE MODELS SHOWING NEXT FRONTAL SYSTEM MOVING INTO THE AREA LATER TUESDAY NIGHT LINGERING INTO THURSDAY. GFS REMAINS MOST PROGRESSIVE WITH FLOW PATTERN WITH THE 00Z ECMWF SLOWER AND MORE AMPLIFIED WITH SYSTEM. WILL LEAVE POPS AS IS FOR NOW. && .HYDROLOGY... POTENTIAL FOR .75 TO 1.35 INCHES QPF FROM 12Z SAT THROUGH 12Z MON. STILL SEEING PRECIPITABLE WATER VALUES TO 1.25 INCHES OVER THE EASTERN AREAS AS SYSTEM MOVES THROUGH. STRONG MOISTURE TRANSPORT AND CONVECTIVE NATURE YIELDS QPF IN EXCESS OF AN INCH THROUGH THE EVENT. THIS COULD FURTHER SLOW CRESTS ON AREA RIVERS. && .AVIATION.../12Z TAF ISSUANCE/ A COMPLEX AND ACTIVE FORECAST PERIOD IS IN STORE ACROSS THE ENTIRE FORECAST AREA... WITH LOW CLOUD/FOG ISSUES CURRENTLY AND PERHAPS AGAIN LATE TONIGHT... AND THE POTENTIAL FOR CONVECTION LATE THIS AFTERNOON AND PARTICULARLY DURING THE EVENING HOURS UNTIL JUST AFTER MIDNIGHT. THE LOW CLOUDS AND FOG CURRENTLY PRESENT ACROSS THE AREA ARE MOST PREVALENT ACROSS THE SOUTH IN AN AREA OF WEAK RIDGING NORTH OF THE INITIAL BAROCLINIC ZONE LOCATED NEAR THE IOWA/MISSOURI BORDER. ABUNDANT BOUNDARY LEVEL MOISTURE IS IN PLACE AND WILL CONTINUE TO BRING SOME MVFR AND IFR CONDITIONS THROUGH A GOOD PART OF THE MORNING BEFORE STRONG SOUTHERLY FLOW AND SUNSHINE ARE ABLE TO WORK AT THINGS TO MECHANICALLY AND THERMODYNAMICALLY MIX THINGS OUT. EXPECT VFR CONDITIONS TO BREAK OUT BY MID TO LATE MORNING... ALTHOUGH THERE IS CERTAINLY SOME UNCERTAINTY ON HOW QUICKLY THINGS WILL IMPROVE... SO IT WILL NEED TO BE MONITORED THROUGH THE MORNING. THIS AFTERNOON LOOKS TO BE QUIET... AND ALTHOUGH SOME OF THE MODEL GUIDANCE SPITS OUT A FEW SHRA... THE DEGREE OF INSTABILITY IS VERY LIMITED AND THE PRIMARY FORCING REMAINS SOUTH OF THE AREA... SO DID NOT INCLUDE ANY PCPN IN THE FORECASTS UNTIL EVENING. ONCE EVENING ARRIVES... MOISTURE AND INSTABILITY LOOK TO CHARGE INTO THE AREA ALONG WITH THE INITIAL WARM FRONTAL BOUNDARY. LOOK FOR SHRA/TSRA TO DEVELOP FROM SOUTH TO NORTH ACROSS THE AREA DURING THE EVENING HOURS. THIS ACTIVITY WILL SHIFT NEAR OR OUT OF THE NORTHEAST PORTION OF THE AREA AFTER 07Z OR SO... BUT WOULD EXPECT LOW CLOUDS AND SOME FOG TO REPLACE IT FOR THE BALANCE OF THE NIGHT. KMSP... MAIN FORECAST ISSUES... PARTICULARLY WITH REGARD TO UNCERTAINTY... ARE HOW LONG THE MVFR CEILINGS WILL LINGER THIS MORNING... AND WHETHER VISIBILITIES WILL GET INTO THE MVFR RANGE FOR ANY LENGTH OF TIME. ATTENTION THEN TURNS TOWARD CONVECTIVE POTENTIAL LATER TODAY AND TONIGHT. HAVE A REASONABLE DEGREE OF CONFIDENCE IN TSRA IMPACTING KMSP THIS EVENING INTO THE OVERNIGHT... LIKELY FOR A PERIOD OF AN HOUR OR TWO AT LEAST AS A COMPLEX OF STORMS MOVES ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST. TIME WINDOW INDICATED IN TAF IS LIKELY LONGER THAN WILL OCCUR... BUT LATER FORECASTS MAY BE ABLE TO INCLUDE TSRA IN THE PREVAILING GROUP AND NARROW THAT WINDOW A BIT. ONCE CONVECTION MOVES OUT IT APPEARS LIKELY THAT SOME LOW CLOUDS/FOG WILL FORM IN ITS WAKE AS THINGS DRY OUT ABOVE THE BOUNDARY LAYER... BUT IT IS TOO EARLY TO SAY FOR CERTAIN WHETHER THAT WILL LEAD TO MVFR OR IFR CONDITIONS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && 99/99
Hazardous weather outlook, Apr 9, 11:15 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1115 AM CDT SAT APR 9 2011 MNZ053-060>063-068>070-076>078-084-085-093-WIZ014>016-023>028- 101200- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA- LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1115 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INTO SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE AREA. TONIGHT...A MODERATE RISK OF SEVERE THUNDERSTORMS IS OUTLOOKED ACROSS MAINLY SOUTHERN MINNESOTA AND A SMALL PORTION OF WEST CENTRAL WISCONSIN. AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS EVENING NEAR THE MINNESOTA/IOWA BORDER AND LIFT NORTH ACROSS THE AREA OVERNIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM LARGE HAIL AND POSSIBLE DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE ACROSS FAR SOUTHERN MINNESOTA THIS EVENING...NEAR THE INTERSTATE 90 CORRIDOR. FINALLY...MANY AREA RIVERS CONTINUE IN FLOOD. SEE THE LATEST FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MODERATE RISK OF SEVERE THUNDERSTORMS IS AGAIN OUTLOOKED ACROSS A SMALL PORTION OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO REDEVELOP BY SUNDAY AFTERNOON ACROSS EAST CENTRAL INTO SOUTH CENTRAL MINNESOTA...AND MOVE RAPIDLY INTO WEST CENTRAL WISCONSIN. INITIAL DEVELOPMENT MAY YIELD ISOLATED TORNADOES AS WELL. RIVERS WILL LIKELY REMAIN IN FLOOD INTO NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND OVERNIGHT AND AGAIN SUNDAY AFTERNOON. MNZ041>045-047>052-101200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI- 1115 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. MANY AREA RIVERS CONTINUE IN FLOOD. SEE THE LATEST FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AND AGAIN SUNDAY MORNING ACROSS THE AREA. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS IN THE OUTLOOK AREA APPEARS TO BE LARGE HAIL. RIVERS WILL LIKELY REMAIN IN FLOOD INTO NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND AGAIN INTO SUNDAY AFTERNOON. MNZ054>059-064>067-073>075-082-083-091-092-101200- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- 1115 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD PRODUCE SOME LARGE HAIL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS IN THE APPEARS TO BE LARGE HAIL...BUT AN ISOLATED TORNADO IS POSSIBLE THIS EVENING ALONG THE INTERSTATE 90 CORRIDOR. MANY AREA RIVERS CONTINUE IN FLOOD. SEE THE LATEST FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK REMAINS ACROSS MUCH OF THE AREA SUNDAY WITH THE MAIN THREAT OF THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. RIVERS WILL LIKELY REMAIN IN FLOOD INTO NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN SUNDAY AFTERNOON.
In the hours before
Local storm report, Apr 9, 9:39 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
939 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HAIL WALNUT GROVE 44.23N 95.47W
04/09/2011 M0.75 INCH REDWOOD MN LAW ENFORCEMENT
&&
RAHSpecial weather statement, Apr 9, 11:12 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 AM CDT SAT APR 9 2011
MNZ067-074-075-091700-
BROWN-NICOLLET-SIBLEY-
1112 AM CDT SAT APR 9 2011
AT 1107 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF EVAN. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SLEEPY EYE.
ST GEORGE.
KLOSSNER.
GIBBON.
LAFAYETTE.
WINTHROP
NEW ULM.
LAT...LON 4421 9467 4442 9486 4446 9477 4446 9464
4452 9463 4463 9437 4463 9426 4468 9425
4471 9419 4446 9395
TIME...MOT...LOC 1611Z 238DEG 37KT 4441 9473The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:55 PM CDT | Special Weather Statement | MPX | Pierce | 35 min |
| Apr 9, 5:36 PM CDT | Special Weather Statement | MPX | Rusk | 39 min |
Nearby
River Flood Watches in Wisconsin, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.